MAUDE Adverse Event Report: MEDTRONIC, INC EVEREST INFLATION DEVICE; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS

MEDTRONIC, INC EVEREST INFLATION DEVICE; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS
Model Number AC2200
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
An attempt was made to use one everest inflation device to treat a lesion.The device was inspected with no issues noted.The device was prepped per ifu with no issues noted.No visual damage was noted to the in-deflator.It was reported that an issue occurred with the manometer and that it was damaged.It was stated that the valve was leaking and pressure could not be held or built up.The leak was noted after the device was connected to a pci balloon, negative pressure applied and advanced into the lesion and was being used in the patient when the issue occurred.The issue was also identified during prep when the in-deflator was not connected to a mating device.The device was still used in the patient.The pci balloon was checked for leakage after removal and this was not the case.A check of the inflator visually and after disconnection of the 3-way stopcock was done.Control of the application by attempted pressure build-up outside the patient was attempted.Pressure build-up was not possible.Immediate pressure drop, despite manual pressure increase via rotation.Visually continuous pressure loss visible via the manometer.It is believed that the leak may have occurred at the pressure valve on the indeflator device.The contrast did not leak outside the body.Inflation and deflation difficulties were encountered in the patient when the leak occurred.The needle on the gauge returned to zero after inflation.It is believed the inflation difficulty noted was probably due to the leak.The same inflation device was not used with other devices.The procedure was completed by changed to a new inflation device.Intervention was not required as a result of this event.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Product analysis summary: one everest inflation device returned for analysis.No damage was noted to the syringe body, tube, joints or manometer housing.As received the gauge needle was at approx.0 atm.Using an inhouse stopcock, the device was pressurized with water.The gauge needle moved steadily to 20 atm; the device was pressurised for a minimum of three minutes and failed to hold pressure within specification of max 10% loss, dropping rapidly to approx.18atm then dropping to approx.15.5 atm.Upon release of pressure the gauge needle dropped to approx.0 atm.When vacuum was applied, the gauge needle moved into the red "vac" reading.There was no evidence of a leak observed during testing of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
EVEREST INFLATION DEVICE
Common Device Name
ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15672474
Report Number1220452-2022-00078
Device Sequence Number6406941
Product Code DTL
UDI-Device Identifier00643169843011
UDI-Public00643169843011
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K153038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model NumberAC2200
Device Catalogue NumberAC2200
Device Lot Number60361577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown